Chiari Malformation Community
Lyrica for Facial Nerve Pain
About This Community:

This patient support community is for discussions relating to Chiari Malformation and Living with Chiari Malformation.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lyrica for Facial Nerve Pain

I have severe facial nerve pain on the right side that won't go away...had it on the left side before my Chairi Decompression in 2009.  My GP prescribed Lyrica...Gabapentin, Nortriptyline, Vicodin, etc weren't working...Been on the Lyrica for almost a week now and doesn't seem to be working either.  Should I be seeing some results by now, or is it too soon?  Anyone else had Lyrica for nerve pain like this?  Or has something else helped?  It is a horrible pain several times a day...Like bare nerve ends shooting through my face for several minutes at a time!!!!!!
Blank
620923_tn?1413427272

  Hi...how far post op r u ?.....keep in mind u will have symptoms return as u heal.....but if the symptoms is new or worse than b4 surgery u should be contacting ur dr.

I am not sure how lyrica works either, but if it is nething like Topamax u have a adjustment period....it took 2 weeks until I felt something....that didn't feel like a side effect.

Still not sure what it is doing, I might if I stopped tho...but U may want to give it a bit more time.

Praying u feel better soon

  "selma"
Related Discussions
5 Comments Post a Comment
Blank
Avatar_f_tn
I don't have any advice for you, but I'm so sorry! Have you seen your NS? I've just started Lyrica too, but I don't notice any change yet...it's only been 3 days though. I hope you find something that works for you.
Blank
1435895_tn?1304294841
Hello, sorry you are having this pain.  I havent ever taken Lyrica either so I dont have any advice either.  I hope you find some relief.  Hopefully, someone who has experience with this drug can give you some advice soon.  

Pam
Blank
620923_tn?1413427272

  Hi...how far post op r u ?.....keep in mind u will have symptoms return as u heal.....but if the symptoms is new or worse than b4 surgery u should be contacting ur dr.

I am not sure how lyrica works either, but if it is nething like Topamax u have a adjustment period....it took 2 weeks until I felt something....that didn't feel like a side effect.

Still not sure what it is doing, I might if I stopped tho...but U may want to give it a bit more time.

Praying u feel better soon

  "selma"
Blank
1179332_tn?1297482590
Hi

I have been taking Lyrica for about 6 months now. The reasons I started it were a bit different, basically to relieve chronic muscle/joint pain and the twitches and to get a better sleep at night. However, I do get facial pain, I'm not sure if it is the same pain as you or not. Mine for the most part is just this constant achiness that makes me want to constantly rub my face and then sometimes I get these sharp sparks that really hurt but they are fast and don't last too long. As I try and think back, I don't think that the Lyrica has really made that any better or if it did, then it is back now so it wasn't a long term relief. However, I can't take it in the day so that can be one reason it's not as effective for me. Also, my GP added Amitriptyline with the Lyrica to up the effects (for sleeping mainly) and that seemed to help.

Hope this helps!

Carolyn
Blank
Avatar_f_tn
Hey, I was just wondering how you're doing on the Lyrica? I haven't noticed any change whatsoever. I don't know how long I'm going to continue it.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
awesomesauce33 commented on Body Builders, Kidney...
Oct 21
Avatar_f_tn
Blank
ihatechiair added the Pain Tracker
Oct 21
Avatar_f_tn
Blank
ihatechiair joined this community
Welcome them!
Oct 20
Chiari Malformation Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank